[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPu] Insulin allergy and hives??



Hi Cat and All,
Your Maxalon allergy is not surprising ...
My advice is that 30% of the population are allergic to Maxalon / stemetil..

During my pregnancy with my daughter I was given Maxalon and Stemetil
for Nausea / vomiting (they are the standard nausea /vomiting medication).

Mmm ... the major teaching hospital where I was hospitalised for much of
the time were pumping me with the stuff.
A friend who visited thought maybe it was an allergic
response (she was also allergic to Maxalon /stemetil).

The hospital's head Psych diagnosed it in 10 minutes ...
By this stage I was 6 1/2 months pregnant and "twitching" like I had 
Parkinson's
disease.  The twiching is called "akthaksis"  A weekend on Valium / ceasing 
the
Maxalon / stemetil and substituting another drug for the nausea /vomiting 
helped.

I am allergic to Maxalon; Stemetil; Erythromycin and some Antihistamines and
2 or 3 Insulins.

Warm Regards,
Janette


----- Original Message ----- 
From: "Catapult !" <email @ redacted>
To: <email @ redacted>
Sent: Tuesday, July 04, 2006 6:32 PM
Subject: Re: [IPu] Insulin allergy and hives??


>i also suffer hives and found i have a condition called mastocytosis.
>
> with the hives i also get nausea, vomiting and diarrhoea.
>
> i found i am allergic to some kinds of instant noodles (not the Maggi 
> brand
> though). try getting a vega test from a naturopath as they are good at 
> picking
> up allergies. i have problems with wheat which was not detected by 
> standard
> blood test ordered by the Endo and GP.
>
> i have multiple drug allergies incl. penicillin, keflex, metronidazole, 
> maxolon
> which all cause hives and asthma.
>
> it might not be the insulin you are allergic to, but rather the 
> preservatives
> etc.
>
> Cat.
>
>
>> Can anyone shed any light on the connection between hives (severe 
>> Urticaria)
>> and insulin allergy please?
>>
>>
>>
>> I have had what Drs diagnosed as hives for 21 days now.  Specialist
>> (Immunologist) was not interested is discussing any other causes than
>> insulin allergy.  I had an allergic reaction to Humalog 18 months ago and
>> changed to Novorapid.  At the time the first indicator was my BG going 
>> crazy
>> and localised lump and itch at cannula site only.  This is from head to 
>> toe
>> and my BG levels have been just fine so I am extremely hesitant to come 
>> off
>> pump and change insulins again via syringes as Dr wants me to.  Please 
>> can
>> any one help with past experiences?  Also any suggestions to stop mind
>> altering itch would be much appreciated!!!!!  I am on 3 types of
>> antihistamine from specialist and have also seen a naturopath. I am 
>> taking
>> potions he gave me as well as totally eliminating citrus, gluten and 
>> lactose
>> as these were tested and found to be a problem for me.  Thanks.
>>
>>
>>
>> Vanessa.
>
>
> -- 
> ___________________________________________________
> Play 100s of games for FREE! http://games.mail.com/
> ----------------------------------------------------------
> for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
> help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml 
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml